... codine and in the info of the medication it says not for children under age 4 so i dont know if i should give it? my son has a double ear infection and a horrible cough!
Just be sure that you follow directions to a T and be sure to use a medicine measuring device or a special syringe for measuring children's medication-you can get one from your pharmacist. Watch your child after the first few doses. If he seems overly lethargic or hard to wake at any time or his breathing seems much slower than normal get him emergency help. Codeine has been used for 100's of years in children and adults with coughs and painful conditions (and ear infections are terribly painful!!) with no problems for the most part. Codeine requires a certain enzyme to convert it to morphine to relieve pain and reduce cough. Many people dont have this enzyme or it doesnt work well and they dont convert the codeine and there fore it doesnt work well for them but some people are "super" converters and they over convert and get high doses of morphine from the codeine. It is very rare but can be dangerous in children. So just be alert for very slow breathing or lethargy. Dont be scared to give it because this is a rare genetic occurrence, but be aware, just in case.
- Codeine Information for Consumers
- Codeine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Codeine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Otitis Media - is it true that if you treat an otitis only with amoxicilin, it recurents? couse this
Posted 27 Oct 2009 • 1 answer
Posted 14 Jan 2011 • 1 answer
Posted 26 Dec 2012 • 1 answer
Chronic Otitis Media - I have been dealing with otitis media since infancy as far as I can remember?
Posted 26 Oct 2014 • 1 answer
Posted 11 Oct 2016 • 0 answers